Alert archive / Idaho / Special Weather Statements in 2022

Special Weather Statement, NWS Boise, ID

August 3, 2022Washington County, Idaho

NWS Boise, ID issued this special weather statement at Aug 3, 2022, 7:21 PM MDT for Washington County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 7:21 PM MDT (01:21 UTC)
Expired
Aug 3, 2022, 8:00 PM MDT
In force
39 min
Issued by
NWS Boise, ID
Hail
0.88 in
Wind
40

County Washington County, ID

The radar

The Boise radar (KCBX), 118 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2022-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2022-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
3070 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

240 
WWUS85 KBOI 040121
SPSBOI

Special Weather Statement
National Weather Service Boise ID
721 PM MDT Wed Aug 3 2022
 
IDZ011-012-033-ORZ062>064-040200-
West Central Mountains ID-Lower Treasure Valley ID-
Upper Weiser River ID-Oregon Lower Treasure Valley OR-
Malheur County OR-Baker County OR-
721 PM MDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southwestern
Washington, southeastern Baker and northeastern Malheur Counties
through 800 PM MDT/700 PM PDT/...

At 720 PM MDT/620 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Huntington, or 15 miles northwest of Weiser, moving
east at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Henley Basin and Indian Head Mountain around 730 PM MDT.
  Weiser, McChord Butte and Annex around 750 PM MDT.
  Mann Creek Reservoir, Mann Creek Guard Station, Midvale Hill and 
  Presley Bridge around 800 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4419 11729 4451 11738 4462 11685 4425 11672
TIME...MOT...LOC 0120Z 260DEG 18KT 4439 11723 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

SA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:32 PM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 3, 2:32 PM MDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Boise ID
232 PM MDT Wed Aug 3 2022

.SHORT TERM...Tonight through Friday night...WSW flow aloft will
continue through the short term, with a strong trough approaching
late in the period. Showers and thunderstorms are expected to
develop this afternoon and continue into the night. The best
chance is in and near Baker County, with the lowest chance today
in the western Magic Valley. That changes tomorrow, when moisture
will be moved south and east. The best chance Thu aft/eve will be
from southern Malheur County east through Owyhee County and into
the western Magic Valley. Best chances on Friday are in the same
basic areas, but there is at least a slight chance over just about
the entire region. This is due to an approaching upper level
trough that will move through early in the long term period. The
trough will increase lift and instability, leading to more
widespread showers and thunderstorms. Temperatures will be around
5 degrees above normal Thursday, cooling to near normal Friday.
One final note, we made a late change to introduce a slight chance
of showers and thunderstorms around daybreak tomorrow over the
central part of the CWA (including the Boise area). These could
extend into the mid-morning hours.

.LONG TERM...Saturday through Wednesday...An upper level trough
is forecast to move eastward through the Pacific Northwest on
Saturday pushing a weak surface cold front through the forecast
area. The latest model runs show a little more moisture along the
front which will result in scattered thunderstorms in the central
Idaho Mountains and along the Idaho/Nevada boarder on Saturday.
Clear weather is expected Saturday night through Sunday and Monday
as the trough exits towards the east. High temperatures on
Saturday, while still quite warm, will be a few degrees below
normal. Hot weather returns to most of the area on Sunday under
clear skies with even warmer temperatures expected on Monday.
Another surge of monsoon moisture is likely to arrive in the area
by Tuesday or Wednesday with increasing chances of showers and
thunderstorms.

&&

.AVIATION...Mainly VFR. Isolated afternoon and evening
thunderstorms in eastern Oregon and portions of southwestern Idaho
west of a KMYL-KBOI-KMUO line will diminish after sunset. Surface
winds light and variable at less than 10 kts, except in the
vicinity thunderstorms where winds VRB20G30KT can be expected.
Isolated showers and thunderstorms will redevelop again on
Thursday afternoon. Winds aloft at 10k feet MSL: SW at 10 to 15
kt.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...SP
LONG TERM....JB
AVIATION.....JB

In the hours before

Special weather statement, Aug 3, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
721 PM MDT Wed Aug 3 2022

IDZ011-012-033-ORZ062>064-040200-
West Central Mountains ID-Lower Treasure Valley ID-
Upper Weiser River ID-Oregon Lower Treasure Valley OR-
Malheur County OR-Baker County OR-
721 PM MDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of southwestern
Washington, southeastern Baker and northeastern Malheur Counties
through 800 PM MDT/700 PM PDT/...

At 720 PM MDT/620 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Huntington, or 15 miles northwest of Weiser, moving
east at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Henley Basin and Indian Head Mountain around 730 PM MDT.
  Weiser, McChord Butte and Annex around 750 PM MDT.
  Mann Creek Reservoir, Mann Creek Guard Station, Midvale Hill and
  Presley Bridge around 800 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4419 11729 4451 11738 4462 11685 4425 11672
TIME...MOT...LOC 0120Z 260DEG 18KT 4439 11723

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

SA

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:55 PM MDTSevere Thunderstorm WarningBOIWashington39 min

Nearby

Special Weather Statements in Idaho, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.